Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 1, NWS Baltimore/Washington

January 27, 20126 counties in Virginia

NWS Baltimore/Washington issued this severe thunderstorm warning at Jan 27, 2012, 5:11 AM EST for 6 counties in Virginia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 27, 2012, 5:11 AM EST (10:11 UTC)
Expired
Jan 27, 2012, 5:45 AM EST
In force
34 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Albemarle County, VA, Culpeper County, VA, Greene County, VA, Madison County, VA, Orange County, VA, Rappahannock County, VA

The radar

The Sterling radar (KLWX), 93 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 10.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2012-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2012-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 506 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
662 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
506 m²/s²
0-3 km storm-relative helicity
521 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

777 
WUUS51 KLWX 271011
SVRLWX
VAC003-047-079-113-137-157-271045-
/O.NEW.KLWX.SV.W.0001.120127T1011Z-120127T1045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
511 AM EST FRI JAN 27 2012

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ORANGE COUNTY IN CENTRAL VIRGINIA...
  SOUTHERN RAPPAHANNOCK COUNTY IN NORTHWEST VIRGINIA...
  SOUTHEASTERN GREENE COUNTY IN CENTRAL VIRGINIA...
  SOUTHWESTERN CULPEPER COUNTY IN NORTHERN VIRGINIA...
  NORTHERN ALBEMARLE COUNTY IN CENTRAL VIRGINIA...
  MADISON COUNTY IN NORTHWEST VIRGINIA...

* UNTIL 545 AM EST

* AT 507 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR STANARDSVILLE...OR 28 MILES
  SOUTHWEST OF CULPEPER...AND MOVING NORTHEAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MADISON...
  CULPEPER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.

&&

LAT...LON 3864 7821 3845 7787 3810 7851 3824 7858
TIME...MOT...LOC 1011Z 231DEG 51KT 3830 7839

$$

KONARIK
2 follow-up statements
694 
WWUS51 KLWX 271029
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
529 AM EST FRI JAN 27 2012

VAC003-079-137-271039-
/O.CAN.KLWX.SV.W.0001.000000T0000Z-120127T1045Z/
ORANGE VA-GREENE VA-ALBEMARLE VA-
529 AM EST FRI JAN 27 2012

...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR ALBEMARLE...
GREENE AND ORANGE COUNTIES...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3826 7825 3835 7839 3861 7816 3845 7787
TIME...MOT...LOC 1029Z 231DEG 51KT 3846 7813

$$

VAC047-113-157-271045-
/O.CON.KLWX.SV.W.0001.000000T0000Z-120127T1045Z/
RAPPAHANNOCK VA-CULPEPER VA-MADISON VA-
529 AM EST FRI JAN 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM EST
FOR MADISON...CULPEPER AND RAPPAHANNOCK COUNTIES...

AT 524 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR MADISON...OR 12 MILES
WEST OF CULPEPER...MOVING NORTHEAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  CARDOVA...
  CULPEPER...
  BOSTON...
  CATALPA...
  STEVENSBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.

&&

LAT...LON 3826 7825 3835 7839 3861 7816 3845 7787
TIME...MOT...LOC 1029Z 231DEG 51KT 3846 7813

$$

KONARIK
311 
WWUS51 KLWX 271041
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
541 AM EST FRI JAN 27 2012

VAC047-113-157-271052-
/O.EXP.KLWX.SV.W.0001.000000T0000Z-120127T1045Z/
RAPPAHANNOCK VA-CULPEPER VA-MADISON VA-
541 AM EST FRI JAN 27 2012

...THE SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 545 AM EST FOR
MADISON...CULPEPER AND RAPPAHANNOCK COUNTIES...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

LAT...LON 3826 7825 3835 7839 3861 7816 3845 7787
TIME...MOT...LOC 1042Z 231DEG 51KT 3857 7794

$$
KONARIK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 27, 3:26 AM EST, 1 hour 45 minutes earlier.

Area forecast discussion, Jan 27, 3:26 AM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
326 AM EST FRI JAN 27 2012

.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION THIS MORNING. HIGH PRESSURE
BUILDS ACROSS THE AREA THIS AFTERNOON AND TONIGHT. A COLD FRONT
WILL PUSH INTO THE AREA LATE SATURDAY...FOLLOWED BY AN UPPER LEVEL
DISTURBANCE LATE SUNDAY... REINFORCING SEASONABLY COOLER AIR
ACROSS THE MID ATLANTIC THROUGH MONDAY.
&&

.NEAR TERM /THROUGH TONIGHT/...
WARM FRONT CREEPING NWD THRU CWA THIS MRNG. AT 8Z POSITION WAS ACRS
BTWN LURAY AND HARRISONBURG IN SHEN VALLEY...THEN ACRS BLUE RIDGE
AND THRU LOUDOUN/MONTGOMERY/CARROLL COUNTIES. S OF FRONT...TEMPS
WARMING OVNGT INTO L60S...WITH FOG/LGT RAIN AND U30S/L40S N. CNVCTN
HAS FIRED ALONG PRE-FRONTAL TROF ACRS WV/SW VA. WITH MOST OF CWA IN
WARM SECTOR...FEEL THREAT FOR THIS BAND TO CROSS AT LEAST SRN
PORTIONS OF CWA IS INCRG. HAVE ADDED THUNDER IN GRIDS...AND WITH SLY
H9-H8 JET HAVING SPEEDS OF 60KTS...RISK FOR GUSTY/DAMAGING WINDS
REACHING SFC IN STRONGER CELLS. TIMING OF TSTMS IS ROUGHLY 9-11Z
THRU POTOMAC HIGHLANDS...11-13Z CROSSING BLUE RIDGE...AND 13-15Z
I-95 CORRIDOR. WHERE TEMPS/DEWPOINTS EXCEED 60F AT SFC...INVERSION
WILL BE MOSTLY GONE AND UP TO 500J/KG CAPE WILL BE REALIZED. SPCS
SLIGHT RISK IS ACRS LWR SRN MD...WHERE BEST CHC FOR DAMAGING WINDS
WILL EXIST.

AFTER TROF MOVES E OF BAY BY NOON....PCPN WILL RAPIDLY DIMINISH IN
WNW DWNSLPG FLOW...FOLLOWED BY FROPA DURG AFTN. XCPN WILL BE W OF
ALLEGHENY FRONT...WHERE STEEP LAPSES RATES AND TERRAIN-INDUCED LIFT
WILL SUPPORT CONTG SHWRS. TEMPS AT 850MB PLUMMET WILL BELOW 0C DURG
DAY...SO SOME SNSH SHUD MIX IN. SFC TEMPS SHUD RMN ABV FRZG SO
ACCUMULATION SHUD BE MINIMAL. TEMPS ACRS REMAINDER OF CWA SHUD DROP
THRU 50S AND INTO 40S BY LATE AFTN.

MOSTLY CLEAR AND DRY THIS EVE...BUT INCRG CLOUDS OVNGT AS FAST MOVG
NRN BRANCH SHRTWV TROF TURNS FLOW SWLY ALOFT. MODERATE NW FLOW AND
CLOUDS SHUD CURB RADIATIONAL COOLING...AND MOST AREAS WILL HAVE
MINIMA IN U20S-M30S.
&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
ACTIVITY IN THE NRN STREAM WL INFLUENCE WKND WX ACRS THE MID ATLC.
SPECIFICALLY...S/WV ENERGY WL ROTATE ARND CNDN UPR LOW...EACH OF
WHICH WL DRIVE COLDER CONDS SWD. THE FIRST VORT WL CROSS THE GRTLKS
SAT AFTN...DROPPING A CDFNT ACRS CWFA DURING THE AFTN-EVE. DURING
THAT TIME...A 2ND VORT WL BE CHARGING ACRS THE NRN PLAINS. THIS ONE
WL CROSS THE CWFA LT SUN...DRAGGING TROF AXIS W/ IT.

SINCE DYNAMICS WL BE CONFINED ACRS NRN CONUS SAT...THE ASSOCD MSTR
WL BUMP INTO THE APPALACHIANS BUT NOT REALLY MAKE IT E OF THERE.
THERE WL BE A GOOD UPSLP COMPONENT. THERMALLY...WL BE STARTING OUT A
BIT TOO WARM FOR SNW...BUT THERE/S CERTAINLY A SNW POTL BY THE END.
HV SIMPLIFIED THAT BY CHC SHRASN IN THE AFTN AND CHC SHSN IN THE
EVNG. SUBSIDENCE FM LLVL RDGG NOSES IN AGN MAKING WINDOW FOR PCPN
RATHER SMALL.

TKNS VALUES WL BE LWR SUN PM...AND PVA W/IN CWFA WL BE MUCH BETTER
AS WELL. PTYPE SHUD MAINLY BE SNW. BEST LOCATION REMAINS ALONG THE
WRN UPSLP AREAS...BUT STREAMWISE PVA IN COLD AMS SUGGESTS A FEW
FLURRIES MAY MAKE IT EAST OF THERE. HV CHOSEN NRN THIRD OF CWFA
ATTM. WL NEED TO MONITOR LATER GDNC FOR DETAILS.
&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
THERE WILL ENOUGH COLD/DRY AIR ACROSS THE REGION TO KEEP HIGHS
FAIRLY COOL ON MON. HIGH PRESSURE DAYS MON-TUE BEFORE ANOTHER
FRONTAL PASSAGE ON WED.
&&

.AVIATION /09Z FRIDAY THROUGH TUESDAY/...
IFR CONDS OCCURRING OR IMMINENT FOR TERMINALS BY 9Z...AND
RESTRICTIONS WILL PREVAIL UNTIL 13-16Z TIMEFRAME AS LOPRES TROF
CROSSES RGN. SHWRS/PSBLY TSTMS WILL ACCOMPANY THIS FRONT AND CB
BEING ADDED INTO ALL BY MRB TO ACCOUNT FOR TSTM RISK. STRONG SLY LLJ
THRU MID-MORNING WARRANTS INCLUSION OF LLWS FOR 45KT WINDS AROUND
2KFT. IF CNVCTN CROSSES RGN...LOCALLY STRONG WINDS MAY ACCOMPANY.
BEHIND FRONT...CLEARING SKIES AND GUSTY NW WINDS BY THIS AFTN.

LOOKING FOR VRBL CLDS THIS WKND ACRS THE TERMINALS. WL BE A PAIR
OF BNDRYS...LT SAT AND AGN LT SUN. THINK PCPN/PREVAILING FLGT
RESTRICTIONS WL BE HELD BY THE MTNS...AND NOT AFFECT LCL
TERMINALS...BUT WNW WNDS WL INCR BHD EACH BNDRY. IF BRIEF
RESTRICTIONS WERE TO OCCUR...SUN EVE OFFERS THE BETTER...ALBEIT
LOW CONFIDENCE...CHC.
&&

.MARINE...
SCA ALL ZONES FOR SLY WINDS ERY THIS MRNG AS WARM FRONT LIFTS THRU
WATERS. XPCT LOPRES TO CROSS WATERS THIS MRNG...BRINGING SHWRS AND
THUNDERSTORMS. LOCALLY STRONG WINDS ARE PSBL...AND SPECIAL MARINE
WARNINGS MAY BE REQUIRED...ESPECIALLY ACRS SRN PORTIONS OF BAY.
CDFNT WILL MOVE THRU THIS AFTN...WITH GUSTY NW WINDS BEHIND
IN...THUS SCA CONTS. SOME 30-35 KT GUSTS PSBL...AND GALE WRNG MAY
NEED TO BE RAISED. HIPRES RAPIDLY BUILDS IN TNGT AND WINDS SHUD
DIMINISH AFTR MIDNGT.

SCA POTL EXISTS BHD A PAIR OF BNDRYS CROSSING WATERS THIS WKND. THIS
FIRST BNDRY WL BE A COLD FRONT SAT EVNG. THE 2ND WL BE A TROF AXIS
LT SUN. PSBL SCA FM THE LATTER WL EXTEND INTO MON...AS MIXING IN THE
COLD AMS WL BE FVRBL.
&&

.CLIMATE...
KIAD TIED RECORD HIGH MINIMA YDA...1/26/12...WITH 40F TYING 1967
RECORD.  TDAS RECORD HIGH MINIMA AT IAD IS 39F FROM 1974. THIS MRNG
TEMPS WILL BE WELL ABV THIS...BUT FALLING TEMPS THIS AFTN/EVE WILL
MEAN TEMPS NEAR MIDNIGHT TNGT WILL DETERMINE IF ANOTHER RECORD IS
TIED/BROKEN.
&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EST THIS EVENING FOR
     ANZ530>534-537>543.
     SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR ANZ535-
     536.

&&

SYNOPSIS...SBK/HTS
NEAR TERM...SBK
SHORT TERM...HTS
LONG TERM...GMS
AVIATION...SBK/HTS
MARINE...SBK/HTS
CLIMATE...SBK
Hazardous weather outlook, Jan 27, 3:34 AM EST, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
334 AM EST FRI JAN 27 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
280945-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
334 AM EST FRI JAN 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TODAY AND TONIGHT

A LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE INTO THE
AREA THIS MORNING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
LOCALLY STRONG WINDS.

A SMALL CRAFT ADVISORY REMAINS IN EFFECT TODAY FOR THE MARYLAND
PORTION OF THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER. THE SMALL
CRAFT ADVISORY CONTINUES INTO FRIDAY EVENING FOR THE MARYLAND
CHESAPEAKE BAY AND LOWER TIDAL POTOMAC RIVER. A GALE WARNING MAY
BE NEEDED FOR PORTIONS OF THE WATERS THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SMALL CRAFT ADVISORY MAY BE WARRANTED SATURDAY NIGHT...AND
AGAIN SUNDAY NIGHT INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...ANY
REPORTS OF STRONG WIND GUSTS OR STORM-RELATED DAMAGE WOULD BE
GREATLY APPRECIATED.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-280945-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
334 AM EST FRI JAN 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TODAY AND TONIGHT

A LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE INTO THE
AREA EARLY THIS MORNING. THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING LOCALLY STRONG WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.  HOWEVER...ANY
REPORTS OF STRONG WIND GUSTS OR STORM-RELATED DAMAGE WOULD BE
GREATLY APPRECIATED.

HTS

In the hours before

Special weather statement, Jan 27, 3:40 AM EST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
340 AM EST FRI JAN 27 2012

MDZ501-502-WVZ050-055-501>504-270930-
HARDY WV-HAMPSHIRE WV-EXTREME WESTERN ALLEGANY MD-
CENTRAL AND EASTERN ALLEGANY MD-WESTERN MINERAL WV-EASTERN MINERAL
WV-WESTERN GRANT WV-EASTERN GRANT WV-
340 AM EST FRI JAN 27 2012

...STRONG THUNDERSTORMS TO AFFECT HARDY...HAMPSHIRE...EXTREME WESTERN
ALLEGANY...CENTRAL AND EASTERN ALLEGANY...WESTERN MINERAL...EASTERN
MINERAL...WESTERN GRANT AND EASTERN GRANT COUNTIES...

AT 340 AM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 25 MILES NORTHWEST OF WARNOCKS TO 11 MILES
NORTHWEST OF GORMANIA TO 16 MILES SOUTHWEST OF WILSONIA...MOVING EAST
AT 50 MPH.

LOCATIONS IMPACTED INCLUDE WILSON...GORMANIA...BAYARD...MOUNT
STORM...HOPEVILLE...WARNOCKS...SULPHUR CITY...MOUNT PISGAH...
PETERSBURG AND CABINS.

WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED WITH THESE STORMS. WINDS
THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL
THE STORMS HAVE PASSED.

&&

LAT...LON 3973 7850 3955 7849 3896 7891 3897 7934
      3907 7931 3909 7936 3911 7936 3920 7930
      3921 7934 3917 7947 3920 7949 3930 7934
      3931 7930 3937 7925 3944 7912 3971 7895
      3973 7893
TIME...MOT...LOC 0840Z 259DEG 48KT 3974 7931 3944 7936
          3905 7954

KONARIK
Special weather statement, Jan 27, 3:47 AM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
347 AM EST FRI JAN 27 2012

VAZ025-026-503-504-WVZ055-502-505-506-270930-
EASTERN HIGHLAND VA-EASTERN PENDLETON WV-HARDY WV-EASTERN GRANT WV-
WESTERN HIGHLAND VA-WESTERN PENDLETON WV-ROCKINGHAM VA-AUGUSTA VA-
347 AM EST FRI JAN 27 2012

...STRONG THUNDERSTORMS TO AFFECT EASTERN HIGHLAND...EASTERN
PENDLETON...HARDY...EASTERN GRANT...WESTERN HIGHLAND...WESTERN
PENDLETON...ROCKINGHAM AND AUGUSTA COUNTIES...

AT 347 AM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 9 MILES NORTHWEST OF ONEGO TO 23 MILES SOUTHWEST
OF MILL GAP...MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE HOPEVILLE...UPPER TRACT...ROUGH RUN AND
BUFFALO GAP.

WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED WITH THESE STORMS. WINDS
THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL
THE STORMS HAVE PASSED.

&&

LAT...LON 3836 7977 3836 7974 3867 7963 3878 7952
      3882 7954 3889 7952 3890 7946 3894 7945
      3893 7938 3899 7933 3899 7882 3799 7933
      3809 7949 3816 7945 3815 7953 3818 7953
      3822 7972 3826 7979 3830 7981
TIME...MOT...LOC 0847Z 253DEG 43KT 3894 7954 3809 8000

SBK
Special weather statement, Jan 27, 4:25 AM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
425 AM EST FRI JAN 27 2012

VAZ025-026-503-504-WVZ055-502-505-506-271015-
EASTERN HIGHLAND VA-EASTERN PENDLETON WV-HARDY WV-EASTERN GRANT WV-
WESTERN HIGHLAND VA-WESTERN PENDLETON WV-ROCKINGHAM VA-AUGUSTA VA-
425 AM EST FRI JAN 27 2012

...SHOWERS WITH GUSTY WINDS TO AFFECT EASTERN HIGHLAND...EASTERN
PENDLETON...HARDY...EASTERN GRANT...WESTERN HIGHLAND...WESTERN
PENDLETON...ROCKINGHAM AND AUGUSTA COUNTIES...

AT 425 AM EST...DOPPLER RADAR INDICATED SHOWERS WITH GUSTY WINDS
ALONG A LINE EXTENDING FROM 2 MILES WEST OF ARTHUR TO 4 MILES WEST
OF FRANKLIN TO 5 MILES WEST OF WILLIAMSVILLE...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE ROUGH RUN...MOOREFIELD...BUFFALO GAP AND
MATHIAS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS ACTIVITY.

&&

LAT...LON 3926 7909 3912 7867 3800 7933 3800 7934
      3809 7949 3816 7945 3816 7949 3815 7951
      3815 7953 3818 7953 3821 7970 3822 7972
TIME...MOT...LOC 0925Z 288DEG 26KT 3905 7911 3862 7935
          3818 7962

KONARIK
Special weather statement, Jan 27, 5:00 AM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
500 AM EST FRI JAN 27 2012

VAZ037>040-050-051-271045-
ORANGE VA-RAPPAHANNOCK VA-GREENE VA-CULPEPER VA-MADISON VA-
ALBEMARLE VA-
500 AM EST FRI JAN 27 2012

...SHOWERS WITH VERY GUSTY WINDS TO AFFECT ORANGE...RAPPAHANNOCK...
GREENE...CULPEPER...MADISON AND ALBEMARLE COUNTIES...

AT 459 AM EST...DOPPLER RADAR INDICATED SHOWERS WITH VERY GUSTY
WINDS OVER FREE UNION...MOVING NORTHEAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE STANARDSVILLE...MADISON AND CULPEPER.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS ACTIVITY.

&&

LAT...LON 3879 7808 3844 7779 3804 7859 3811 7875
TIME...MOT...LOC 0959Z 229DEG 55KT 3820 7852

KONARIK
Special weather statement, Jan 27, 5:03 AM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
503 AM EST FRI JAN 27 2012

VAZ026>030-WVZ055-271045-
SHENANDOAH VA-WARREN VA-PAGE VA-HARDY WV-ROCKINGHAM VA-FREDERICK VA-
503 AM EST FRI JAN 27 2012

...SHOWERS WITH VERY GUSTY WINDS TO AFFECT SHENANDOAH...WARREN...
PAGE...HARDY...ROCKINGHAM AND FREDERICK COUNTIES...

AT 502 AM EST...DOPPLER RADAR INDICATED SHOWES WITH VERY GUSTY WINDS
ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF LOST RIVER TO
MATHIAS TO 2 MILES SOUTHWEST OF YANKEETOWN...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE BROADWAY...TIMBERVILLE...MOUNT JACKSON...
LURAY...STRASBURG...STEPHENS CITY AND FRONT ROYAL.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS ACTIVITY.

&&

LAT...LON 3915 7819 3894 7815 3860 7844 3857 7911
      3884 7897 3901 7886
TIME...MOT...LOC 1002Z 256DEG 39KT 3902 7881 3887 7881
          3867 7894

KONARIK

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 7:42 PM ESTSmall Craft AdvisoryLWX17 hr
Jan 27, 3:47 AM ESTSpecial Weather StatementLWXHighland43 min
Jan 27, 4:25 AM ESTSpecial Weather StatementLWXHighland50 min
Jan 27, 5:00 AM ESTSpecial Weather StatementLWXCulpeper, Greene, Madison, Rappahannock45 min
Jan 27, 5:03 AM ESTSpecial Weather StatementLWXPage, Shenandoah, Warren42 min
Jan 27, 5:39 AM ESTSpecial Weather StatementLWXClarke, Frederick, Warren, City of Winchester51 min
Jan 27, 5:45 AM ESTSpecial Weather StatementLWXCulpeper, Fauquier, Madison, Prince William, City of Manassas45 min
Jan 27, 7:05 AM ESTSpecial Marine WarningLWX55 min
Jan 27, 7:13 AM ESTSpecial Weather StatementLWXAlbemarle, Culpeper, Madison, Orange, City of Charlottesville32 min
Jan 27, 7:19 AM ESTSpecial Weather StatementLWXArlington, Fairfax, City of Falls Church26 min
Jan 27, 7:46 AM ESTSpecial Weather StatementLWXCulpeper, Fairfax, Orange, Prince William, City of Charlottesville, City of Manassas and 1 more29 min
Jan 27, 7:58 AM ESTSpecial Marine WarningLWX62 min
Jan 27, 8:19 AM ESTSpecial Marine WarningLWX64 min
Jan 27, 8:19 AM ESTSpecial Weather StatementLWXArlington, Fairfax, Orange, Prince William, City of Fairfax, City of Falls Church and 2 more26 min
Jan 27, 8:37 AM ESTSpecial Marine WarningLWX47 min
Jan 27, 8:39 AM ESTGale WarningLWX10 hr
Jan 27, 8:39 AM ESTSmall Craft AdvisoryLWX18 hr
Jan 27, 8:44 AM ESTSpecial Weather StatementLWXStafford, City of Alexandria31 min
Jan 27, 8:57 AM ESTSpecial Marine WarningLWX33 min
Jan 27, 8:58 AM ESTSpecial Marine WarningLWX79 min
Jan 27, 9:21 AM ESTSpecial Marine WarningLWX57 min
Jan 27, 1:15 PM ESTSpecial Marine WarningLWX47 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.